# SDR USAASB99132

- Difficulty date: May 30, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N233US
- Make and model: Boeing 737201
- Aircraft serial: 22273
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 61362
- Condition: Failed
- Location: Galley
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ALB - FL 548 - AFTER TAKEOFF, AT APPROXIMATELY 2,000 FEET, CREW NOTICED SMOKE IN THE COCKPIT.  CAPTAIN DECLARED AN EMERGENCY AND RETURNED TO FIELD AT ALB.  FLIGHT LANDED AND TAXIED TO THE GATE WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE BALLAST FOR THE ENTRYWAY FLUORESCENT LIGHTS IN THE FORWARD GALLEY CEILING, JUST AFT OF COCKPIT DOOR BURNED AND LEAKING.  REMOVED AND REPLACED BALLAST.  OPERATIONAL CHECK GOOD.  (M)
